... caused by long term use of Wellbutrin. Will stopping the drug raise my white cells back to normal levels or is the leukopenia a constant now?
I have been on Wellbutrin for several years; 450mg per day. I have developed leukopenia which can be
- 24 Mar 2013 by nikki54
- 5 May 2013
Hello nikki54. I believe that the white cell count will go back to normal levels. However, I am not a doctor. Best of wishes along with good health to you, ple4dge
As Pledge says, production should return to normal after discontinuing the Wellbutrin. May I ask how long you have been taking at this dosage?
I was on Wellbutrin for almost a year when all of a sudden I started experiencing extreme joint pain. Went to the ER (the pain was that bad - couldn't wait for the doctor's office to open on Monday, the next day) and they did blood tests, etc. I was found to be neutropenic, which truly scared me because I know that your neutrophils are key infection fighters. The doctors at the ER couldn't figure out WHY I had neutropenia, joint pain, and fatigue. They checked all kinds of things before sending me home and telling me to follow up w/my Dr. My Dr. never figured out what was happening. I wondered if it was the bupropion, but my Dr. dismissed that concern. Since then I quit taking wellbutrin for a couple of years (lost my insurance, then as soon as I got insurance again I found out I was pregnant), but I've been taking it again for a little over a year - since I had my baby, to prevent postpartum depression.
I've thought about having my white blood cell count checked just in case it was the wellbutrin, and reading about you becoming leukopenic due to wellbutrin has made me determined to keep an eye on my wbc count. Is this a relatively common side effect or is it rare? Btw - my wbc count was completely normal during the time I was off Wellbutrin.
I have been on Wellbutrin 450mg XL for a long time. About a week ago I noticed a numb spot on the tip of my tounge. When I looked I found a tiny micro white spot. This spot also left a creamy white residue almost like Chapstick getting stuck to the tounge. I didn't feel it the day after. But since it has twice returned only for the spot to become larger and always accompanied by the numb feeling which frankly freaks me out. I started to do an online search which was scary as I found so much info. I think what u have matches my symptoms pretty close, except for the numb feeling?! I am going to make an appointment with a nose, ear and throat doctor and mention my concerns. My psychiatrist doesn't really listen when I worry about side affects and I don't think my family doctor is the right doctor for this issue either. Please let me know the outcome of your situation and which kind of doctor u consulted. My biggest paranoia is to end up with mouth cancer at age 37.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jun 2012 • 2 answers
Updated 12 Dec 2017 • 6 answers
Updated 12 Dec 2012 • 4 answers
I have been taking 450mg of bupropion (Welbutrin xl), and 30mg of escitalopram (Lexapro) once a day?
Updated 24 May 2016 • 7 answers
Updated 10 Dec 2017 • 1 answer